MAUDE Adverse Event Report: ARTHROCARE CORP. MAGNUM 2 KNOTLESS IMPLANT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORP. MAGNUM 2 KNOTLESS IMPLANT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number OM-1502
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that two magnum 2 knotless implants were used in a rotator cuff repair without issues.However, after the surgery, an x-ray was performed and a piece of metal seemed to be in the joint space.There was no delay and the same device was used to complete the procedure with no complications reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Event or Problem Description
It was reported that the magnum 2 knotless implant was used in a rotator cuff repair without issues.However, after the surgery, an x-ray was performed and a piece of metal seemed to be in the joint space.Additionally, although the interlocking plug stayed in the anchor, the sutures pulled out after the plug was deployed.The metal piece was retrieved via revision surgery.There was no delay and no other complications reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Event or Problem Description
It was reported that, during a shoulder operation, magnum 2 knotless implant was used in a rotator cuff repair without issues.The patient had to undergo through a revision surgery and it was noticed that the implant failed since the sutures pulled out after the plug was deployed.This anchor was left in the patient but the plug was removed.There was no delay and no additional complications were reported.The patient outcome is unknown.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H3,h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A review of the customer provided x-ray confirmed a piece of metal to be in the joint space from the first surgery.A review of the drawing found the material specifications are verified for compliance.The provided analysis of the single undated, unlabeled x-ray provided confirmed the presence of a metal piece in the patient¿s joint.However, without the requested clinical information, pre/post revision x-rays, implantation/revision reports or the s&n device, the root cause of the reported metal tip breakage cannot be determined.Although we cannot rule out a procedural variance as the likely cause of the reported event.The ifu warns: ¿do not over tension the suture.- use care to properly align the implant and inserter handle with the bone hole while inserting the implant into the bone hole.¿ although the second anchor is implantable, it was reported the anchor was in a, ¿big bone hole¿ without sutures.Based on the information provided, it is unknown if the second anchor is secure.Therefore, we cannot rule out the possibility of micro-motion or migration of the unsecured anchor.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
MAGNUM 2 KNOTLESS IMPLANT
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key11378427
Report Number3006524618-2021-00240
Device Sequence Number3847345
Product Code MBI
UDI-Device Identifier00817470005486
UDI-Public00817470005486
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K042914
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/30/2022
Device Model NumberOM-1502
Device Catalogue NumberOM-1502
Device Lot Number2028635
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer02/22/2021
02/23/2021
06/29/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date03/05/2021
03/18/2021
06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;